MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22437-19
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficult to insert was unable to be confirmed due to the damage noted.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation was unable to determine a definitive cause for the reported difficulties.It is possible that the filter was pulled into the pod too quickly or with excessive force causing damage to the delivery catheter pod preventing the filtration element from being able to load properly; however, this could not be confirmed.The separation of the polyimide olive was not reported and may have occurred due to excessive force applied while attempting to the load the filter against resistance into the delivery catheter pod or possibly due to attempting to pull the filter back out from the dc pod; however, this could not be confirmed.Based on the reported information and evaluation of the returned device, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a mildly calcified and tortuous lesion in the right internal carotid artery.During preparation of the nav6 embolic protection system (eps) the filtration element could not be loaded into the delivery catheter pod.The eps was removed and replaced with another nav6 to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.Return device analysis noted the filtration element was separated at the distal neck area located at the point where proximal edge of gold marker is bonded to distal neck material.The gold marker and distal portion of distal neck were not returned.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21066210
Report Number2024168-2025-00085
Device Sequence Number3493346
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)260531(10)3061961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number22437-19
Device Catalogue Number22437-19
Device Lot Number3061961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown